MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC NORIAN DRILLABLE INJECT 5CC-STERILE; FILLER, CALCIUM SULFATE PREFORMED PELLETS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC NORIAN DRILLABLE INJECT 5CC-STERILE; FILLER, CALCIUM SULFATE PREFORMED PELLETS
Model Number 07.704.005S
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information not available for reporting.Device malfunctioned intra-operatively and was not implanted / explanted.Initial reporter is synthes sales consultant.A review of the device history records has been requested.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a hand surgery on (b)(6) 2018, the norian drillable inject 5cc solution was properly mixed but failed to transfer into the syringe needle.The norian drillable inject was not used.A second norian drillable inject was opened and used to complete the procedure.It was unknown if there was a surgical delay.Patient status and surgical outcome are unknown.This report is for one (1) norian drillable inject 5cc.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: date of manufacture device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: device history records review was completed for part# 07.704.005s, lot# dse6761.Manufacturer: dsm biomedical - kensey nash, release to warehouse date: nov 30, 2017, expiry date: jul 28, 2019.No non-conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product investigation was completed.The norian drillable was received with cement present in the rotary pouch.There is some cement present in the delivery syringe and the remainder of the cement is in the pouch at the interface with the syringe.The complaint was not able to be replicated because a functional test could not be completed as the cement has already hardened with in the rotary pouch.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional analysis is not applicable due to the returned condition of the product, hardened cement within the pouch.Relevant drawings were reviewed.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is likely that the cement was not implanted within the 5-minute maximum time frame refenced in the relevant technique guide, norian drillable inject surgical technique.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
NORIAN DRILLABLE INJECT 5CC-STERILE
Common Device Name
FILLER, CALCIUM SULFATE PREFORMED PELLETS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7677739
Report Number2939274-2018-52807
Device Sequence Number13841448
Product Code MQV
UDI-Device Identifier10886982131614
UDI-Public(01)10886982131614
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K102722
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2019
Device Model Number07.704.005S
Device Catalogue Number07.704.005S
Device Lot NumberDSE6761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2018
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer07/11/2018
07/20/2018
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date07/12/2018
07/31/2018
Patient Sequence Number1